MAUDE Adverse Event Report: MEDTRONIC, INC EVEREST INFLATION DEVICE 30ATM; ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS

MEDTRONIC, INC EVEREST INFLATION DEVICE 30ATM; ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS
Catalog Number AC3200
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2017
Type of Reportable Event Malfunction
Event or Problem Description
The physician intended to use an everest inflation device.The device was removed from packaging per ifu, inspected and prepped; no defects noted.It is reported that during use when pressure was applied to the device, the needle did not move.Inflation device was attached to the non mdt balloon hub and inserted into the patient vessel.The nurse applied pressure to the inflation device that was prepared as per instructions for use.As the nurse was turning the handle, the pressure needle on the gauge remained at zero.It did not register pressure.An x-ray image was taken and the balloon had burst.However, the vessel didn't rupture or dissect.A new ac3200 and balloon were used.The balloon was able to be inflated and the case completed successfully.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: as received the gage needle was at 0 atm.The everest syringe body, tube and lure rotator/connector all appear undamaged and without defect.Closer visual inspection to the gauge detected no damage to the gauge housing or the syringe body.During functionality testing the device aspirated water with the needle remaining at 0 atm failing to return to vacuum.The device was pressurized while turning the knob one full turn, the needle remained at 0 atm, no movement detected on the needle.The gauge was removed from the syringe body, closer inspection of the bore detected glue like material around the bore at the bottom on the metal filter.Further analysis using micro-fourier transform infrared spectroscopy (ftir) concluded that the bulk of the blockage material was found to be a polyester-based polyurethane.This blockage was holdings back water under pressure within the gauge.A small mass of biological material, consisting of proteins and polysaccharides, was found in conjunction with the bulk of the polyurethane.The material composition was found polyester-based polyurethane, such compounds may be used as adhesives.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EVEREST INFLATION DEVICE 30ATM
Common Device Name
ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6525272
Report Number1220452-2017-00032
Device Sequence Number1268696
Product Code DTL
UDI-Device Identifier00643169014800
UDI-Public00643169014800
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K960983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2018
Device Catalogue NumberAC3200
Device Lot Number50985924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2017
Initial Date Received by Manufacturer 03/30/2017
Supplement Date Received by Manufacturer08/10/2017
08/10/2017
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date09/07/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR